Hail, Boone
- When
- April 19, 1:25 AM EST to 1:29 AM EST
- Where
- Boone County, Verona
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.820, -84.650
An area of storms moved through during the morning hours of April 19th. Hail, damaging winds, and flooding occurred with these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
An area of storms moved through during the morning hours of April 19th. Hail, damaging winds, and flooding occurred with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 19, 12:53 AM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 153 AM EDT TUE APR 19 2011 .SYNOPSIS... A FRONTAL BOUNDARY ACROSS THE AREA WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT TONIGHT INTO TUESDAY. WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. HIGH PRESSURE WILL MOVE INTO THE AREA FOR WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... THE NEAR TERM FORECAST WILL BE DIFFICULT GIVEN FRONTAL BOUNDARY ACROSS THE REGION...AND THE PROSPECTS OF PCPN. FRONTAL BOUNDARY WAS MOVING SOUTH AS A COLD FRONT THIS EVENING THROUGH CENTRAL INDIANA AND CENTRAL OHIO. LATEST RUC/HRRR CONTINUE TO INDICATE THAT THIS FRONT SHOULD SAG NEAR OR JUST SOUTH OF THE OHIO RIVER OVERNIGHT. TO THE NORTH OF THIS BOUNDARY...THE AIR REMAINS CHILLY GIVEN LOW LEVEL NORTHEAST FLOW. TO THE SOUTH OF THE BOUNDARY...TEMPERATURES ARE BALMY. TO ADD TO THE COMPLEXITY...A STRONG...MOIST LOW LEVEL JET IS FORECAST TO GET GOING ACRS THE MIDDLE OHIO VALLEY OVERNIGHT...ADVECTING...MOIST...CONVERGENT AIR NE ALONG AND NORTH OF AFOREMENTIONED FRONTAL BOUNDARY. ELEVATED INSTABILITY IS FORECAST TO INCREASE. AS A RESULT OF MENTIONED PARAMETERS...SHOWERS AND THUNDERSTORMS WILL INCREASE ACRS THE REGION AFTER MIDNIGHT. WITH PWAT APPROACHING 1.5 INCHES...AND THE POTENTIAL FOR TRAINING SHOWERS AND THUNDERSTORMS...HAVE PLACED HEAVY RAIN IN THE ZONES/GRIDS. HAVE HELD OFF ON ANY FLOOD/FLASH FLOOD WATCHES AT THIS TIME...BUT GIVEN RECENT RAINS AND MOIST GROUND...RADAR AND MODEL TRENDS WILL HAVE TO BE WATCHED TO SEE IF ONE WOULD NEED HOISTING. WITH WIDESPREAD RAIN DEVELOPING OVER THE REGION...RAIN COOLED AIR WILL CAUSE TEMPERATURES NORTH OF THE FRONT TO DROP INTO THE 30S AND 40S...WITH TEMPERATURES STAYING IN THE 50S TO NEAR 60 JUST SOUTH OF THE FRONT. HAVE MADE ADJUSTMENTS TO OVERNIGHT LOWS. ALSO...WILL MENTIONED HEAVY RAIN POTENTIAL IN THE HWO. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... A COMPLEX OF SHOWERS AND EMBEDDING THUNDERSTORMS WILL BE MOVING ACROSS THE AREA DURING THE BEGINNING OF THE SHORT TERM. THIS COMPLEX WILL BEGIN TO MOVE EAST OF THE AREA DURING THE MORNING. FRONTAL BOUNDARY ACROSS THE AREA WILL LIFT NORTH DURING THE DAY TO EXTREME NORTHERN PORTIONS OF THE FA. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE NEAR THIS BOUNDARY AND THEREFORE AFTER MORNING CONVECTION LIMITED HIGHEST AFTERNOON PRECIPITATION CHANCES TO THE NORTHERN PORTIONS OF THE FA. TEMPERATURES WILL BE HIGHLY VARIABLE ACROSS THE FA DUE TO FRONTAL BOUNDARY WITH TEMPERATURES ACROSS SOUTHERN PORTIONS OF FA IN THE UPPER 70S WHEREAS EXTREME NORTHERN PORTIONS OF THE FA WILL SEE HIGHS AROUND 60 DEGREES ON TUESDAY. THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE...WILL DEVELOP WEST OF THE FA DURING THE DAYTIME HOURS ON TUESDAY IN ADVANCE OF A COLD FRONT. SHEAR AND INSTABILITY LOOKS PRETTY DECENT TUESDAY NIGHT ACROSS THE FA AND THEREFORE A WELL ORGANIZED SQUALL LINE APPEARS LIKELY TUESDAY NIGHT DURING THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. WILL CONTINUE TO MENTION THIS THREAT IN THE HWO AND ALSO ADDED SEVERE WORDING TO THE FORECAST. HEAVY RAIN WILL ALSO ACCOMPANY THE SYSTEM MOVING THROUGH TUESDAY NIGHT AND THEREFORE SOME FLOODING ISSUES MAY ALSO DEVELOP. PRECIP WILL MOVE OUT OF THE FA DURING THE MORNING HOURS. HIGH PRESSURE AND COOLER TEMPERATURES WILL BEGIN TO WORK INTO THE FA IN THE WAKE OF THE COLD FRONT. && .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL MOVE ACROSS THE REGION ON THURSDAY. THEN UNSETTLED CONDITIONS WILL BECOME REESTABLISHED ACROSS THE OHIO VALLEY THROUGH THE REST OF THE PERIOD. A WARM FRONT WILL DEVELOP ON THURSDAY NIGHT AND LIFT NORTH ON FRIDAY. AS LOW PRESSURE PASSES TO THE NORTH IT WILL BRING A COLD FRONT THROUGH LATE FRIDAY NIGHT OR EARLY SATURDAY. IT APPEARS THAT THIS FRONT WILL STALL JUST SOUTH OF THE REGION AND THEN LIFT BACK NORTH AS WEAK WAVES MOVE ALONG THE BOUNDARY AT THE BEGINNING OF THE WEEK. COOLER TEMPERATURES ON THURSDAY AND THURSDAY NIGHT WILL BE REPLACED BY NEAR TO ABOVE NORMAL READINGS FOR THE REST OF THE PERIOD. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... SURFACE FRONTAL BOUNDARY HAS SLIPPED SOUTH OF ALL TAF SITES WITH WINDS BECOMING NERLY. EXPECT THIS BOUNDARY TO REMAIN QUASI-STATIONARY OVERNIGHT BEFORE MOVING BACK NORTH AS A WARM FRONT THIS AFTN. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED GENERALLY ALONG AND NORTH OF THIS FRONT IN A REGION OF MOIST ASCENT DYE TO A STRONG LOW LEVEL JET. THESE SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE ACROSS THE TAF SITES OVERNIGHT. PCPN MAY BECOME MODERATE TO LOCALLY HEAVY...WITH CIGS AND VSBYS DROPPING INTO THE MVFR CATEGORY. LOCALIZED IFR CIGS/VSBYS CAN NOT BE RULED OUT IN HEAVIER SHOWERS AND THUNDERSTORMS. THE LOW LEVEL JET WILL SHIFT OFF TO THE EAST DURG THE DAY AND THE FRONTAL BOUNDARY WILL MAKE ITS WAY FROM SOUTH TO NORTH AS LOW PRESSURE BEGINS TO DEEPEN TO THE WEST. THEREFORE EXPECT PCPN TO DECREASE DURG THE DAY. WITH MVFR CIGS IMPROVING TO VFR BEHIND WARM FRONTAL PASSAGE. DEEPENING LOW PRESSURE EJECTS FROM THE MID MS VALLEY INTO THE GREAT LAKES TONIGHT SENDING A STRONG COLD FRONT THROUGH THE REGION BETWEEN 09Z AND 12Z WED. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE. HAVE A MENTION OF VCTS AT THE 30 HOUR KCVG TAF. OUTLOOK...MVFR/IFR CIGS/VSBYS POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY MORNING IN SHOWERS AND THUNDERSTORMS. GUSTY WEST TO NORTHWEST WINDS EXPECTED ON WEDNESDAY. SHOWERS AND THUNDERSTORMS EXPECTED FRIDAY INTO SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN/NOVAK NEAR TERM...HICKMAN SHORT TERM...HICKMAN/NOVAK LONG TERM... AVIATION...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 916 PM EDT MON APR 18 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200130- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 916 PM EDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT INTO TUESDAY. A FEW STORMS LATE TONIGHT INTO EARLY TUESDAY MAY PRODUCE HAIL. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN...ESPECIALLY WHERE TRAINING OF STORMS OCCUR. THIS MAY RESULT IN SOME FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY. A FEW STORMS MAY PRODUCE HAIL EARLY ON TUESDAY. THE POTENTIAL EXISTS FOR A WELL ORGANIZED SQUALL LINE TO DEVELOP TO OUR WEST AND TRACK INTO WILMINGTONS FORECAST AREA OVERNIGHT TUESDAY INTO EARLY WEDNESDAY. THE MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. HEAVY RAIN AND FLOODING WILL ALSO BE POSSIBLE DURING THIS PROLONGED PERIOD OF ACTIVE WEATHER. CHECK THE LATEST FORECAST FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY NIGHT INTO WEDNESDAY MORNING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
142 AM EDT TUE APR 19 2011
INZ080-KYZ089-090-094-190645-
SWITZERLAND IN-OWEN KY-CARROLL KY-GALLATIN KY-
142 AM EDT TUE APR 19 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GALLATIN...
CARROLL...NORTHWESTERN OWEN AND SWITZERLAND COUNTIES THROUGH 245 AM
EDT...
AT 135 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT MILE MARKER 40...MOVING NORTHEAST AT 40 MPH. THIS STORM WILL
PRODUCE ONE HALF INCH DIAMETER HAIL. IN ADDITION...HEAVY RAIN CAN BE
EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VEVAY AND WARSAW.
ALSO...LANGSTAFF...BRAYTOWN...WORTHVILLE...EASTERDAY...EAGLE
STATION...GHENT...WHEATLEY AND CARSON ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3873 8524 3870 8521 3874 8521 3888 8487
3868 8478 3862 8477 3858 8508 3859 8509
3858 8521 3863 8523 3870 8530SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
157 AM EDT TUE APR 19 2011
INZ073>075-080-KYZ091-OHZ077-190700-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-BOONE KY-HAMILTON OH-
157 AM EDT TUE APR 19 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON...BOONE...
SOUTHEASTERN RIPLEY...SOUTHERN DEARBORN...OHIO AND SWITZERLAND
COUNTIES THROUGH 300 AM EDT...
AT 150 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BENHAM...MOVING EAST AT 50 MPH. THIS STORM WILL PRODUCE ONE HALF
INCH DIAMETER HAIL. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH
THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DILLSBORO...AURORA...
RISING SUN...LAWRENCEBURG...GREENDALE...BURLINGTON...UNION...OAKBROOK
AND FLORENCE.
ALSO...FAIRVIEW...FARMERS RETREAT...BEAR BRANCH...ALLENSVILLE...COLD
SPRINGS...ABERDEEN...MILTON AND PATE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3916 8472 3892 8460 3885 8521 3891 8521
3891 8526 3902 8530SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
213 AM EDT TUE APR 19 2011
INZ080-KYZ090>097-190715-
SWITZERLAND IN-KENTON KY-OWEN KY-PENDLETON KY-BOONE KY-BRACKEN KY-
CAMPBELL KY-GALLATIN KY-GRANT KY-
213 AM EDT TUE APR 19 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GRANT...EASTERN
GALLATIN...CAMPBELL...NORTHWESTERN BRACKEN...BOONE...NORTHERN
PENDLETON...EXTREME NORTHERN OWEN...KENTON AND EXTREME EASTERN
SWITZERLAND COUNTIES THROUGH 315 AM EDT.
AT 210 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
71 AT US ROUTE 127...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL
PRODUCE ONE HALF INCH DIAMETER HAIL. IN ADDITION...HEAVY RAIN CAN BE
EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRITTENDEN...WALTON...
BUTLER...CLARYVILLE AND ALEXANDRIA.
ALSO...RYLE...MUNK...BIG BONE...BEAVERLICK...VERONA...SHERMAN...
NORTHCUTT AND BRACHT ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3886 8488 3899 8432 3887 8423 3883 8423
3881 8422 3880 8417 3876 8414 3865 8481The Cincinnati radar (KILN), 98 km away, was scanning. The volume nearest the first event began at 06:24 UTC.
3 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Trees were reported down due to damaging thunderstorm winds.
Multiple intersections were impassible due to the heavy rainfall.
Over six inches of flowing water was reported rushing over Richwood Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289766, 289761, 289764, 289765, 293977, 293978.